Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2007, 9:39 PM EDT for Scioto County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2007, 9:39 PM EDT (01:39 UTC)
- Expired
- Jun 13, 2007, 10:13 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Scioto County, OH
The radar
The Cincinnati radar (KILN), 102 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 6:31 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2432 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 140138
SVRILN
OHC145-140230-
/O.NEW.KILN.SV.W.0082.070614T0139Z-070614T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
939 PM EDT WED JUN 13 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCIOTO COUNTY IN SOUTHWEST OHIO...
* UNTIL 1030 PM EDT.
* AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR MCDERMOTT...MOVING SOUTHWEST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SCIOTO
COUNTY...INCLUDING LOMBARDSVILLE...OTWAY...FRIENDSHIP AND TURKEY
CREEK LAKE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN KENTUCKY.
LAT...LON 3885 8290 3896 8312 3884 8335 3856 8322
3869 8303 3875 8290 3858 8283 3879 8266
$$2 follow-up statements
000
WWUS51 KILN 140154
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
953 PM EDT WED JUN 13 2007
OHC145-140230-
/O.CON.KILN.SV.W.0082.000000T0000Z-070614T0230Z/
SCIOTO OH-
953 PM EDT WED JUN 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHERN SCIOTO COUNTY...
AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
LOMBARDSVILLE...MOVING SOUTHWEST AT 20 MPH.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN SCIOTO
COUNTY...INCLUDING FRIENDSHIP AND TURKEY CREEK LAKE.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. TREES WERE
DOWNED IN PORTSMOUTH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3879 8296 3887 8320 3884 8335 3856 8322
3871 8305 3875 8290 3858 8283 3872 8278
$$000
WWUS51 KILN 140213
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1012 PM EDT WED JUN 13 2007
OHC145-140222-
/O.CAN.KILN.SV.W.0082.000000T0000Z-070614T0230Z/
SCIOTO OH-
1012 PM EDT WED JUN 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCIOTO COUNTY HAS
BEEN CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3879 8296 3887 8320 3884 8335 3856 8322
3871 8305 3875 8290 3858 8283 3872 8278
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:44 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 13, 7:44 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 744 PM EDT WED JUN 13 2007 .SYNOPSIS... A COUPLE OF WEAK DISTURBANCES WILL MOVE SOUTHWEST BETWEEN AN UPPER LEVEL RIDGE OVER THE WESTERN GREAT LAKES AND AN UPPER LEVEL TROUGH OFF THE EAST COAST THIS EVENING AND AGAIN ON THURSDAY. THE UPPER RIDGE WILL BUILD BACK EAST WITH DRY WEATHER EXPECTED THIS WEEKEND. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... LINE OF CONVECTION DROPPING SE HAS FILLED IN AND IS HOLDING TOGETHER AS IT RECEIVES SUPPORT FROM H5 VORT. INCREASED POPS IN THE E TO LIKELY AND ADDED A SLIGHT CHC IN THE W. HAVE THE LINE TIMED TO THE OH RIVER AROUND 02Z. SITES && .SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY/... BEST CHANCE OF PCPN THIS EVENING WILL BE IN THE SE THIRD AS ON GOING CONVECTION IN NE OH TRACKS SW. CONFIDENCE THAT THE CONVECTION WILL HOLD TOGETHER AND WILL TRACK FAR ENUF W TO AFFECT THE REGION WASNT VERY HIGH...SO ONLY CARRIED A 20 TO 30 POP FOR NOW. S/W PUSHES SW OF THE REGION BY 06Z AND WITH SETTING OF THE SUN EXPECT THE CONVECTION TO DIE BETWEEN 00Z-03Z. SKIES SHOULD GO MOSTLY CLEAR OVERNIGHT. ANOTHER S/W DROPS SWINGS AROUND H5 LOW CENTERED OFF CAPE COD AND ACROSS THE OH VLY ON THU. MODEL SOUNDINGS ARE SHOWING SOME INSTABILITY...THE BEST BEING IN THE SE. CARRIED SLIGHT CHC POPS AGAIN FOR THU. ANY CONVECTION SHOULD END QUICKLY WITH SUNSET FOR THU NGT. NO ORGANIZE KICKER ON FRI. ALSO INSTABILITY ACROSS THE REGION LOOKS LESS...SO KEPT PCPN OUT OF THE FORECAST FOR FRI. MAV NUMBERS FOR LOWS TONIGHT LOOKED SQUIRRELLY. CVG WAS SEVERAL DEGREES COOLER THAN DAY AND CMH. WENT WITH LOWS THAT WERE SIMILAR IN STRUCTURE TO LAST NIGHT...WITH THE COOLEST TEMPS IN THE NW. MAV WAS ABOUT 4 DEGREES WARMER THAN THE MET OR FWC NUMBERS FOR HIGH ON THU. FELT THE MAV WAS A LITTLE TOO WARM. EXPECT A LITTLE MORE CU TOMORROW WITH S/W...SO WENT A MAV/MET BLEND. MUCH COOLER H8 TEMPS WORK IN THU NGT. SAW NO REASON TO ARGUE WITH THE COOLER MAV LOWS. FINALLY TEMPS ON FRIDAY WILL BE TRICKY H8 COLD POOL REMAINS OVER CWA. GUIDANCE IS A CATEGORY LOWER THAN PREV FCST. ADJUSTED TEMPS CLOSE TO THE MAV GUIDANCE. SITES && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... SFC HIGH PRESSURE IS STILL IN CONTROL OVER THE REGION BUT THE H5 RIDGE IS GETTING SQUEEZED AND BEATEN DOWN BY AN APPROACHING FRONT LATER SATURDAY THAT WILL WASH OUT OVERTOP OF CWA ON SUN...AND THEN LIFT NE AS A WMFNT OVERNIGHT SUN. DYNAMICS ARE NOT FAVORABLE FOR THIS TIME FRAME AS SFC HIGH BUILDS RIGHT BACK OVER THE REGION FROM THE N AND THE S...AND YOU ARE ON THE EAST SIDE OF THE H5 RIDGE WITH MEAN DOWNWARD MOTION. WAS INCLINED TO LEAVE FCST DRY WHICH IS GOOD WITH THE PERSISTENT PATTERN WE ARE CURRENTLY UNDER...BUT LOW CHANCE POPS IN CENTRAL OH APPEARED PRUDENT FOR THE DAYTIME HOURS SUN. THIS HAS ME CUT BACK ON TEMPS AS WELL. MODELS APPEAR TO HAVE A BETTER HANDLE ON THE OVERALL PATTERN AFTER THIS WEAK FRONT WASHES OUT. RIDGING BUILDS OVER THE REGION STARTING SUN NIGHT. THIS BUILDS ON MON AND THEN GIVES WAY ON TUESDAY AS A SFC COLD FRONT AND H5 TROF COMBINE TO GIVE THE REGION THE BEST CHANCE OF RAIN ON TUES NIGHT THAN IT HAS HAD IN THE PAST WHILE. THE AMPLIFIED PATTERN IS A BIT MORE PRONOUNCED AT THIS TIME AND SIGNIFICANT DRYING IS NOTED BEHIND THE FRONT ON WED. FRANKS && .AVIATION /00Z THURSDAY THROUGH MONDAY/... A CLUSTER OF THUNDERSTORMS WERE MOVING THROUGH EASTERN OHIO THIS EVENING...ASSOCIATED WITH AN UPPER DISTURBANCE. THE STRONGEST STORM WILL LIKELY STAY E/SE OF KCMH AND KLCK...BUT BRIEF MVFR VISIBILITIES AND GUSTS NEAR 25 KTS WILL BE POSSIBLE THROUGH 01Z. ELSEWHERE...HAVE ADDED VCTS 01Z-03Z AT KDAY...AND THE OTHER TERMINALS HAVE JUST CI. ANOTHER WEAK DISTURBANCE MAY PRODUCE ISOLATED ACTIVITY AFTER 18Z...BUT CONFIDENCE IS TOO LOW TO MENTION AT THIS POINT. OUTLOOK...NO SIG WX EXPECTED THROUGH MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 13, 9:17 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 917 PM EDT WED JUN 13 2007 KYZ097>100-OHZ063-064-072>074-079>082-088-150130- BRACKEN-ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY-CLINTON-ROSS- HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 917 PM EDT WED JUN 13 2007 ...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046- 051>056-060>062-065-070-071-077-078-150130- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAIRFIELD-BUTLER-WARREN-HAMILTON-CLERMONT- 917 PM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 8:09 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 809 PM EDT WED JUN 13 2007 OHZ052-140045- CHAMPAIGN OH- 809 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT CHAMPAIGN COUNTY THROUGH 845 PM EDT... AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR LIPPINCOTT...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... LIPPINCOTT...SPRINGHILLS...WESTVILLE...ROSEWOOD...CARYSVILLE... MILLERSTOWN...KISER LAKE STATE PARK AND TERRE HAUTE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 13, 8:14 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 814 PM EDT WED JUN 13 2007 OHZ064-073-074-140100- ROSS OH-HOCKING OH-PICKAWAY OH- 814 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PICKAWAY... SOUTHWESTERN HOCKING AND EASTERN ROSS COUNTIES THROUGH 900 PM EDT... AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR SOUTH BLOOMINGVILLE...MOVING SOUTHWEST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... ADELPHI...WHISLER...HALLSVILLE...KINGSTON...MOORESVILLE... LONDONDERRY...CHILLICOTHE...RICHMOND DALE...MASSIEVILLE AND SCIOTO TRAIL STATE PARK. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
Local storm report, Jun 13, 8:33 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
833 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 3 S BELLEFONTAINE 40.32N 83.76W
06/13/2007 LOGAN OH LAW ENFORCEMENT
TREES DOWN
&&
JCLocal storm report, Jun 13, 8:33 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TYPO
NATIONAL WEATHER SERVICE WILMINGTON OH
833 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 3 S BELLEFONTAINE 40.32N 83.76W
06/13/2007 LOGAN OH LAW ENFORCEMENT
TREES DOWN
&&
JCLocal storm report, Jun 13, 8:38 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
838 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG NEWARK 40.07N 82.42W
06/13/2007 LICKING OH LAW ENFORCEMENT
TREES DOWN
&&
JCSpecial weather statement, Jun 13, 9:30 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 930 PM EDT WED JUN 13 2007 OHZ088-140215- SCIOTO OH- 930 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT SCIOTO COUNTY THROUGH 1015 PM EDT... AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR SOUTH WEBSTER...MOVING SOUTHWEST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... MINFORD...PORTSMOUTH REGIONAL AIRPORT...LYRA...SCIOTODALE... WHEELERSBURG...SCIOTOVILLE...POWELLSVILLE...ROSEMOUNT...NEW BOSTON... PORTSMOUTH...WEST PORTSMOUTH AND FRANKLIN FURNACE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.